Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS Miami, FL

July 23, 2008Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2008, 1:28 PM EDT for Monroe County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 1:28 PM EDT (17:28 UTC)
Expired
Jul 23, 2008, 2:00 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Monroe County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231728
SVRMFL
FLC087-231800-
/O.NEW.KMFL.SV.W.0111.080723T1728Z-080723T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
128 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA.

* UNTIL 200 PM EDT

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  WILDERNESS WATERWAY SOUTH...AND MOVING WEST AROUND 5 MPH.

* THE STORM WILL AFFECT...
  WILDERNESS WATERWAY SOUTH...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2526 8113 2535 8115 2534 8111 2536 8109
      2539 8115 2555 8119 2557 8109 2556 8107
      2557 8107 2558 8102 2532 8093 2531 8100
      2533 8101 2533 8104 2536 8108 2532 8111
      2529 8107 2530 8106 2529 8104
TIME...MOT...LOC 1727Z 077DEG 9KT 2542 8108

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 231753
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT WED JUL 23 2008

FLC087-231803-
/O.EXP.KMFL.SV.W.0111.000000T0000Z-080723T1800Z/
MAINLAND MONROE FL-
153 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAINLAND MONROE COUNTY
WILL EXPIRE AT 200 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS ARE MOVING
OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 200 PM EDT.

LAT...LON 2526 8113 2535 8115 2534 8111 2536 8109
      2539 8115 2555 8119 2557 8109 2556 8107
      2557 8107 2558 8102 2532 8093 2531 8100
      2533 8101 2533 8104 2536 8108 2532 8111
      2529 8107 2530 8106 2529 8104
TIME...MOT...LOC 1753Z 077DEG 9KT 2541 8115

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:01 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 23, 10:01 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1001 AM EDT WED JUL 23 2008

.UPDATE...NO IMMEDIATE PLANS TO CHANGE MORNING UPDATES. THE 12Z
MFL SOUNDING SHOWS THE LOWER LEVEL ATMOSPHERE CONSIDERABLY MORE
STABLE THAN 24 HOURS AGO AND THIS EVIDENT IN MUCH LESS CU
DEVELOPMENT THAN WE SAW YESTERDAY. STILL, AM RELUCTANT TO LOWER
POPS JUST YET AS PLENTY OF SUN WILL CERTAINLY DESTABILIZE THIS
LAYER AND JUST MAKE THE DEVELOPMENT LATER IN THE MORNING. ANOTHER
FACTOR TO CONSIDER IS AFTER ANALYZING UPPER AIR DATA, LOOKS AS IF
THE UPPER LOW THAT WAS NORTH OF THE BAHAMAS YESTERDAY AND MODELS
SHOWED DRIFTING INTO THE GOFMEX TODAY IS STILL JUST OFF TO OUR
EAST. THIS MAY KEEP S FLA IN THE SUBSIDENCE SIDE OF THIS FEATURE.
SO, AS STATED ABOVE DO NOT PLAN JUST YET TO LOWER POPS BUT MAY DO
SO LATER THIS MORNING AT LEAST FOR THE EAST COAST. IT SEEMS THAT
WITH THE LOW LEVEL EASTERLY FLOW AS WEAK AS IT IS WOULD PUSH THE
SEA BREEZE INLAND JUST ENOUGH THAT CONVECTION WOULD TEND TO FAVOR
AREAS AWAY FROM THE E CST. DO HOWEVER PLAN TO LOWER POPS FOR THE
ATLANTIC MARINE ZONES AS IT SEEMS THAT THE NUMEROUS COVERAGE IS
NOT GOING TO HAPPEN HERE WITH ANY CONVECTIVE ACTIVITY SHIFTING TO
FAVOR THE LAND AREAS WITH DIFFERENTIAL HEATING BEING THE MAIN FOCUS.

30/KOB

&&

.PREV DISCUSSION... /ISSUED 733 AM EDT WED JUL 23 2008/

AVIATION...
THE WINDS TODAY WILL BE SOUTHEAST AT 10 KNOTS OR LESS AT ALL OF
THE TAF SITES...EXCEPT AT APF TAF SITE WHERE THE WINDS SHOULD
BECOME WESTERLY AROUND 17 OR 18Z TODAY DUE TO THE WEST COAST SEA
BREEZE DEVELOPING.

THERE WILL ALSO BE A VERY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
ACTIVITY AT ALL OF THE TAF SITES THIS AFTERNOON INTO THIS EVENING.
HOWEVER...THE TIMING OF THE ACTIVITY IS NOT KNOW AT THIS TIME. SO
WILL LEAVE IT AT VCTS ALONG WITH VFR CONDITIONS FOR TODAY AT ALL
OF THE TAF SITES...AND WILL PUT TEMPO IN LATER WHEN NEEDED.

THE ACTIVITY SHOULD SLOWLY DISSIPATE THIS EVENING AT THE TAF
SITES...BUT THERE COULD STILL BE A FEW SHOWERS THAT COULD WORK
INTO THE EAST COAST TAF SITES TONIGHT ON THE SOUTHEAST WINDS. SO
WILL SHOW VCSH FOR TONIGHT AT THE EAST COAST TAF SITES...AND DRY
AT APF TAF SITE AFTER 02Z.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 516 AM EDT WED JUL 23 2008/

DISCUSSION...
THICK MID AND HIGH-LEVEL DEBRIS CLOUDS FROM CONVECTION ON TUESDAY
AFTERNOON COVER MUCH OF SOUTH FLORIDA EARLY THIS MORNING...WITH
SCATTERED NOCTURNAL THUNDERSTORMS OCCURRING OVER THE FAR OFF SHORE
ATLANTIC WATERS. HOWEVER...EXPECT ANOTHER ACTIVE DAY OF
THUNDERSTORMS ACROSS THE FORECAST AREA TODAY...AS SHORT TERM MODEL
GUIDANCE CONTINUES TO SUGGEST THAT A WEAK UPPER LOW CURRENTLY
LOCATED OVER THE ATLANTIC WATERS NORTH OF THE BAHAMAS WILL COMBINE
FORCES WITH ANOTHER/WEAKER INVERTED TROUGH CURRENTLY LOCATED OVER
THE SOUTHEASTERN BAHAMAS...TO PROVIDE SUFFICIENT FORCING AND
COOLING ALOFT FOR SCATTERED TO NUMEROUS STORMS ACROSS THE ENTIRE
AREA.

CURRENT INDICATIONS ARE THAT ACTIVITY CURRENTLY OFF SHORE THE
ATLANTIC COAST WILL APPROACH THE COAST AND MOVE INLAND LATER
THIS MORNING...WITH VERY LIGHT FLOW IN THE LOWER-LEVELS ALLOWING
FOR ADDITIONAL CONVECTIVE DEVELOPMENT ALONG SEA BREEZES AND
NUMEROUS OUTFLOW BOUNDARIES. A MODERATE NORTHERLY COMPONENT TO
FLOW IN THE MID-LEVELS WILL EXIST WITH AXIS OF LOWER HEIGHTS
REMAINING EAST OF THE PENINSULA...ALLOWING CENTRAL FLORIDA
CONVECTION TO TRANSLATE SOUTHWARD INTO THE NORTHERN PORTION OF THE
AREA ONCE AGAIN TODAY. WITH THIS SAID...WILL FOLLOW MET POP
NUMBERS CLOSELY TODAY...AS MAVMOS POPS HAVE MYSTERIOUSLY TRENDED
DOWNWARD ONCE AGAIN. EXPECT MOST CONVECTION TO DISSIPATE THIS
EVENING...AS A STRONG SHORTWAVE TROUGH ROTATING THROUGH BASE OF
GREAT LAKES REGION UPPER LOW FORCES THE NORTHERN BAHAMAS UPPER LOW
OFF TO THE NORTHEAST. HOWEVER...THE SOUTHERN TROUGH WILL CONTINUE
TO PASS SOUTH OF THE AREA OVERNIGHT...POSSIBLY ENHANCING COVERAGE
OF NOCTURNAL SHOWERS/STORMS OVER THE ATLANTIC...AND WILL REFLECT
THIS WITH HIGHER POPS. GUIDANCE SUGGESTS THAT SIMILAR CONDITIONS
WILL PERSIST ON THURSDAY...WITH NAM/GFS BOTH INDICATING PWAT
VALUES NEAR 2 INCHES FOR MOST OF THE AREA. HOWEVER...THE GFS SEEMS
TO INDICATE A QUICKER ONSET OF STRONGER LOW-LEVEL EASTERLIES...AND
BOTH MODELS SUGGEST AT LEAST SOME POTENTIAL FOR WEAK LARGE SCALE
SUBSIDENCE...AS NORTHERN UPPER LOW LIFTS NORTHEASTWARD AWAY FROM
THE AREA WHILE THE SOUTHERN SYSTEM CONTINUES WESTWARD INTO THE
GULF OF MEXICO. IN LIGHT OF THESE FACTORS...WILL REDUCE POPS
SLIGHTLY BUT STILL SIDE CLOSER TO THE MET VALUES FOR POPS. THE
FLORIDA PENINSULA WILL REMAIN BENEATH A RELATIVE WEAKNESS IN THE
RIDGE ON FRIDAY...BUT IT APPEARS MORE LIKELY THAT EASTERLY FLOW
WILL BE MORE ESTABLISHED BY THIS TIME...AS UPPER-LEVEL RIDGE OVER
THE CENTRAL ROCKIES IS FORECAST TO STRENGTHEN AND EXPAND EASTWARD
DOWNSTREAM FROM AN UPPER LOW APPROACHING THE COAST OF BRITISH
COLUMBIA. THUS...WILL FORECAST RAIN CHANCES TO BE NEAR CLIMO...
WITH SLIGHTLY HIGHER CHANCES FOR THE GULF COAST. TEMPERATURES
THROUGH THE SHORT TERM WILL ALSO BE NEAR CLIMO VALUES...WITH LOWS
IN THE LOWER/MID 70S...AND HIGHS IN THE UPPER 80S/LOWER 90S.

VERY LITTLE HAS CHANGED IN THE EXTENDED FORECAST THIS MORNING...
AND PLAN ON MAKING ONLY MINOR CHANGES AT THIS TIME. LATEST RUNS
OF THE OPERATIONAL GFS/ECMWF CONTINUE TO INDICATE THE PRESENCE OF
A VERY STRONG UPPER RIDGE ENCOMPASSING THE WESTERN HALF OF THE
U.S. THIS WEEKEND...WITH RIDGE AXIS PROGGED TO EXTEND EASTWARD
ACROSS FLORIDA. HOWEVER...THE MEDIUM RANGE GLOBAL MODELS ALSO
FORECAST A POTENT UPPER LOW TO DEVELOP ACROSS SOUTHEASTERN
CANADA...WITH A WEAKNESS IN THE RIDGE MAINTAINED ACROSS FLORIDA.
WINDS THROUGHOUT THE TROPOSPHERE WILL BE VERY LIGHT...AND EXPECT
MOST CONVECTION TO BE CONCENTRATED ACROSS THE INTERIOR/WEST COAST
THROUGH THE BEGINNING OF NEXT WEEK. THIS UPPER LOW IS FORECAST TO
OPEN INTO A POSITIVELY TILTED TROUGH BY THE END OF THE FORECAST
PERIOD...WHICH WOULD ALLOW DEEP-LAYER SOUTHWEST FLOW AND HIGHER
RAIN CHANCES TO DEVELOP OVER THE AREA...BUT WILL AWAIT MODEL
CONSISTENCY BEFORE MAKING MAJOR CHANGES AT THIS TIME.

MARINE...
THERE ARE NO IMMEDIATE WEATHER-RELATED CONCERNS TO MARINERS
THROUGHOUT THIS FORECAST PERIOD...WITH CONDITIONS OUTSIDE OF
SHOWERS/THUNDERSTORMS EXPECTED TO INCLUDE PREVAILING EAST TO
SOUTHEAST WINDS IN THE 5-10 KNOT RANGE. THIS WIND FLOW WILL
MAINTAIN SEAS IN THE 1-2 FOOT RANGE ACROSS ALL OF THE LOCAL
COASTAL WATERS.

FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THIS FORECAST
PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO RANGE FROM
45-55 PERCENT ACROSS THE NORTHWEST ZONES...TO 55-60 PERCENT
ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  74  89  75 / 70 30 50 30
FORT LAUDERDALE  90  77  90  78 / 60 30 50 30
MIAMI            90  76  90  77 / 60 30 50 30
NAPLES           90  73  90  73 / 50 30 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 23, 11:29 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1129 AM EDT WED JUL 23 2008

FLZ063-066>075-168-172>174-240100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1129 AM EDT WED JUL 23 2008

...SCATTERED TO NUMEROUS STORMS THROUGH EVENING ALL OF SOUTH FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE WITH STORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON OVER SOUTH FLORIDA WITH THE HIGHEST
COVERAGE OVER THE INTERIOR AREAS. HAZARDS FROM THE STORMS WILL BE
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

FLOODING:LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING OF LOW
LYING AND FLOOD PRONE AREAS TODAY, MAINLY IN THE INTERIOR PORTIONS
OF SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON ACROSS SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jul 23, 12:34 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT WED JUL 23 2008

FLZ071-073-231715-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
1234 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR NORTHWEST MIAMI-DADE
COUNTY...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
INTERSECTION KROME AND U.S. 27 TO SHARK VALLEY OBS TOWER...MOVING
NORTHWEST TO NORTH VERY SLOWLY.

THESE STORMS WILL AFFECT...

  NORTHERN PORTION OF KROME AVENUE...
  TAMIAMI TRAIL WEST OF KROME AVENUE...
  RURAL NORTHWEST MIAMI-DADE COUNTY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2593 8041 2562 8067 2572 8082 2597 8061
TIME...MOT...LOC 1634Z 166DEG 2KT 2589 8052 2567 8074

BAXTER
Special weather statement, Jul 23, 12:48 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1248 PM EDT WED JUL 23 2008

FLZ071>074-231730-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
1248 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN METRO MIAMI-DADE
AND SOUTHERN METRO BROWARD COUNTIES...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING
FROM PEMBROKE PINES TO HIALEAH GARDENS TO MICCOSUKEE RESORT. THESE
STORMS WERE MOVING VERY SLOWLY TO THE NORTHWEST.

THESE STORMS WILL AFFECT...

MEDLEY...
COOPER CITY...
PENNSUCO...
MIAMI LAKES...
DORAL...
PEMBROKE PINES...
MIRAMAR...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2608 8021 2584 8027 2573 8039 2576 8052
      2596 8044 2609 8040
TIME...MOT...LOC 1648Z 124DEG 1KT 2600 8030 2590 8034
          2578 8044

BAXTER
Local storm report, Jul 23, 12:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1259 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             HIALEAH                 25.86N 80.29W
07/23/2008  E0.25 INCH       MIAMI-DADE         FL   PUBLIC

            PEA SIZE HAIL REPORTED OVER HIALEAH AREA.

&&

MTORRES
Special weather statement, Jul 23, 1:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT WED JUL 23 2008

FLZ075-231745-
MAINLAND MONROE FL-
105 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN MAINLAND MONROE
COUNTY...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
WILDERNESS WATERWAY SOUTH TO 8 MILES WEST OF MAHOGANY HAMMOCK...
MOVING NORTHWEST AT 9 MPH.

THESE STORMS WILL AFFECT...

WILDERNESS WATERWAY SOUTH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2535 8115 2534 8110 2528 8105 2529 8100
      2525 8100 2524 8096 2525 8095 2527 8098
      2530 8096 2533 8097 2531 8100 2539 8116
      2560 8121 2558 8112 2559 8111 2560 8113
      2562 8095 2517 8087 2512 8109
TIME...MOT...LOC 1705Z 125DEG 8KT 2555 8102 2530 8097

BAXTER
Special weather statement, Jul 23, 1:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT WED JUL 23 2008

FLZ067-068-071>074-231815-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
118 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS DEVELOPING ALONG THE EAST COAST SEA BREEZE
OVER EASTERN METRO AREAS OF SOUTH FLORIDA...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
GREENACRES CITY IN WEST PALM BEACH COUNTY TO SOUTHWARD TO SWEETWATER
IN PALM BEACH COUNTY.  THIS LINE OF STORMS WERE MOVING VERY SLOWLY
TO THE WEST TO NORTHWEST.

THESE STORMS WILL AFFECT...

CORAL SPRINGS...
FLORIDA GARDENS...
SAWGRASS MILLS MALL...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
MARKHAM PARK...
MIRAMAR...
DORAL...
MIAMI LAKES...
SWEETWATER...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2570 8033 2581 8059 2668 8041 2663 8007
TIME...MOT...LOC 1718Z 130DEG 2KT 2660 8017 2578 8041

BAXTER
Local storm report, Jul 23, 1:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND GST     MIRAMAR                 25.98N 80.35W
07/23/2008  M50 MPH          BROWARD            FL   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUST OF 50 MPH NEAR MIRAMAR
            PARKWAY.

&&

MTORRES

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:15 PM EDTSevere Thunderstorm WarningMFLPalm Beach41 min
Jul 22, 8:17 PM EDTSpecial Marine WarningMFL58 min
Jul 23, 6:55 AM EDTSpecial Marine WarningMFL42 min
Jul 23, 7:01 AM EDTSpecial Weather StatementMFLBroward29 min
Jul 23, 12:34 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jul 23, 12:48 PM EDTSpecial Weather StatementMFLBroward42 min
Jul 23, 1:05 PM EDTSpecial Weather StatementMFLMonroe40 min
Jul 23, 1:18 PM EDTSpecial Weather StatementMFLBroward57 min
Jul 23, 1:35 PM EDTSevere Thunderstorm WarningMFLBroward25 min
Jul 23, 1:45 PM EDTSpecial Marine WarningMFL60 min
Jul 23, 2:11 PM EDTSpecial Weather StatementMFLBroward64 min
Jul 23, 2:16 PM EDTAreal Flood AdvisoryMFLBroward67 min
Jul 23, 2:47 PM EDTSpecial Weather StatementMFLMonroe58 min
Jul 23, 5:14 PM EDTSpecial Weather StatementMFLHendry31 min
Jul 23, 7:53 PM EDTSpecial Weather StatementMFLGlades37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.